# SDR CA960321005

- Difficulty date: March 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 3233 · Landing Gear Actuator
- Part: O-Ring
- Part number: MS28775114
- Condition: Worn
- Location: Nlg Actuator
- Component: Ozone, OAS29233
- Stage of operation: TO
- Nature of condition: J, K
- Precautionary procedure: O

## Discrepancy

(CAN)THE CREW RETRACTED THE GEAR AND THE CYCLE FAILED TO COMPLETE, RESULTING A GEAR UNSAFE LIGHT. THE GEAR WAS SELECTED DOWN AND FELL BUT WOULD NOT LOCK. THE HAND PUMP WAS USED AND THE GEAR WAS LOCKED INTO THE DOWN POSITION. INVESTIGATION REVEALED A LEAKING O-RING ON THE NOSE GEAR ACTUATOR RETRACT CIRCUIT. THIS ALLOWED A SMALL AMOUNT OF FLUID TO LEAK OUT ON EVERY CYCLE OF THE GEAR TO THE POINT WHERE THERE WAS INSUFFICIENT FLUID TO COMPLETE THE CYCLE. THE EMERGENCY HAND PUMP DRAWS FLUID FROM DEEPER IN THE RESERVOIR & ALLOWED THE CYCLE TO BE COMPLETED. THE ACTUATOR O-RING WAS REPLACED, RESERVOIR SERVICED AND THE GEAR CHECKED OUT OK. THE AIRCRAFT WAS RETURNED TO SERVICE.
